Proctored Exam Study Guide 3 versions [2026]
This professional study resource is a premier test bank engineered for graduating
nursing students preparing for the final ATI RN Comprehensive Predictor Exit
Examination. It delivers high-yield practice profiles, 100% verified answers, and
comprehensive clinical rationales designed to secure a Level 3 proficiency score—
the highest tier of mastery indicating a 99% predicted probability of passing the
NCLEX-RN on your first attempt. Meticulously updated for the latest Next Generation
NCLEX (NGN) framework, these premium test-prep materials sharpen your clinical
judgment across core nursing domains, including critical multi-system case studies,
prioritization strategies, and safe medication delegation
QUESTION 1
A nurse is caring for a client who is receiving IV potassium chloride. Which of the
following actions should the nurse take?
A. Administer the medication as a rapid IV bolus
B. Ensure adequate urine output before administration
C. Administer the medication undiluted
D. Monitor for hyperkalemia
Correct Answer: B
Rationale: IV potassium chloride must be administered with caution. Adequate urine
output (at least 30 mL/hr) should be confirmed before administration to prevent
hyperkalemia. It should never be given as a bolus (A) or undiluted (C). Monitoring for
hyperkalemia (D) is important but ensuring urine output is a priority before
administration.
,QUESTION 2
A nurse is assessing a client who has suspected tuberculosis. Which of the following
findings should the nurse expect?
A. Productive cough with hemoptysis
B. Clear breath sounds
C. Bradycardia
D. Hypertension
Correct Answer: A
Rationale: Tuberculosis typically presents with a productive cough, often with hemoptysis,
night sweats, fever, and weight loss. Clear breath sounds (B), bradycardia (C), and
hypertension (D) are not typical findings.
QUESTION 3
A nurse is teaching a client about a new prescription for phenytoin. Which of the
following instructions should the nurse include?
A. "Take this medication with food to reduce GI upset."
B. "Perform good oral hygiene to prevent gingival hyperplasia."
C. "Stop taking this medication if you feel better."
D. "Double the dose if you miss one."
Correct Answer: B
Rationale: Phenytoin can cause gingival hyperplasia. Clients should maintain good oral
hygiene and see a dentist regularly. It can be taken with food (A) but that is not the
priority teaching. Stopping (C) or doubling (D) is unsafe.
,QUESTION 4
A nurse is caring for a client who is postoperative following a thyroidectomy. Which of
the following findings should the nurse report immediately?
A. Hoarse voice
B. Serum calcium 8.0 mg/dL
C. Blood pressure 130/80 mm Hg
D. Heart rate 88 bpm
Correct Answer: B
Rationale: Hypocalcemia is a common complication after thyroidectomy due to
inadvertent removal of parathyroid glands. A serum calcium of 8.0 mg/dL is low and
should be reported. Hoarse voice (A) can occur due to surgical trauma but is not
immediately life-threatening. Blood pressure (C) and heart rate (D) are within normal
limits.
QUESTION 5
A nurse is administering a blood transfusion to a client. Fifteen minutes into the
transfusion, the client reports chills, fever, and flank pain. Which of the following actions
should the nurse take first?
A. Stop the transfusion
B. Administer antipyretics
C. Notify the provider
D. Obtain a urine specimen
Correct Answer: A
Rationale: The client is experiencing a transfusion reaction. The first action is to stop the
transfusion immediately to prevent further reaction. Antipyretics (B), notification (C), and
urine specimen (D) follow after stopping the transfusion.
, QUESTION 6
A nurse is caring for a client who has a new prescription for enoxaparin. Which of the
following actions should the nurse take?
A. Administer the medication intramuscularly
B. Massage the injection site after administration
C. Administer the medication subcutaneously into the abdomen
D. Aspirate before injecting
Correct Answer: C
Rationale: Enoxaparin is administered subcutaneously into the fatty tissue of the abdomen.
It should not be given IM (A). Massaging (B) can cause bruising. Aspirating (D) is not
recommended.
QUESTION 7
A nurse is assessing a client who has a new prescription for furosemide. Which of the
following findings indicates a need for further assessment?
A. Weight loss of 1 kg
B. Serum potassium 3.0 mEq/L
C. Blood pressure 120/80 mm Hg
D. Urine output 50 mL/hr
Correct Answer: B
Rationale: Furosemide is a loop diuretic that causes potassium loss. A serum potassium of
3.0 mEq/L indicates hypokalemia and requires further assessment and intervention.
Weight loss (A) and urine output (D) indicate therapeutic response. Blood pressure (C) is
within normal limits.